RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Journal history

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Tr. Mosk. Mat. Obs.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mosk. Mat. Obs., 2019, Volume 80, Issue 2, Pages 221–246 (Mi mmo628)  

An explicit form for extremal functions in the embedding constant problem for Sobolev spaces

I. A. Sheipak, T. A. Garmanova

Faculty of Mechanics and Mathematics, Moscow State University, Moscow, Russia

Abstract: The embedding constants for the Sobolev spaces $ \mathring W^n_2[0;1]\hookrightarrow \mathring W^k_2[0;1]$ ($ 0\le k\le n-1$) are studied. A relationship between the embedding constants and the norms of the functionals $ f\mapsto f^{(k)}(a)$ in the space $ \mathring W^n_2[0;1]$ is given. An explicit form of the functions $ g_{n,k}\in \mathring W^n_2[0;1]$ on which these functionals attain their norm is found. These functions are also extremals for the embedding constants. A connection between the embedding constants and the Legendre polynomials is put forward. A detailed study is made of the embedding constants for $ k=3$ and $ k=5$: explicit formulas for extreme points are obtained, global maximum points calculated, and the values of the sharp embedding constants is given. A link between the embedding constants and some class of spectral problems with distribution coefficients is established.

Key words and phrases: Sobolev spaces, embedding constants, Legendre polynomials.

Funding Agency Grant Number
Russian Science Foundation 17-11-01215
Russian Foundation for Basic Research 19-01-00240
The results of §§2 and 3 were obtained with the support of the Russian Foundation for Basic Research (grant no. 19-01-00240) and the results of §§4–6 were obtained with the support of the Russian Science Foundation (grant no. 17-11-01215).


Full text: PDF file (350 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Transactions of the Moscow Mathematical Society, 2019, 80, 189–210

UDC: 517.518.23, 517.984
MSC: 46E35
Received: 16.05.2019

Citation: I. A. Sheipak, T. A. Garmanova, “An explicit form for extremal functions in the embedding constant problem for Sobolev spaces”, Tr. Mosk. Mat. Obs., 80, no. 2, MCCME, M., 2019, 221–246; Trans. Moscow Math. Soc., 80 (2019), 189–210

Citation in format AMSBIB
\Bibitem{SheGar19}
\by I.~A.~Sheipak, T.~A.~Garmanova
\paper An explicit form for extremal functions in the embedding constant problem for Sobolev spaces
\serial Tr. Mosk. Mat. Obs.
\yr 2019
\vol 80
\issue 2
\pages 221--246
\publ MCCME
\publaddr M.
\mathnet{http://mi.mathnet.ru/mmo628}
\transl
\jour Trans. Moscow Math. Soc.
\yr 2019
\vol 80
\pages 189--210
\crossref{https://doi.org/10.1090/mosc/292}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85083777138}


Linking options:
  • http://mi.mathnet.ru/eng/mmo628
  • http://mi.mathnet.ru/eng/mmo/v80/i2/p221

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Trudy Moskovskogo Matematicheskogo Obshchestva
    Number of views:
    This page:24
    References:4
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020